MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24673
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr.: mustang 6.0 x 200, 135cm was received for analysis.A visual examination identified that the balloon was not folded which indicates that the device was subjected to positive pressure.A microscopic examination identified a balloon longitudinal tear beginning approximately 40mm proximal of the distal markerband and extending approximately 87mm proximally across the balloon material.An examination of the balloon material and markerbands identified no issues which could potentially have contributed to this complaint.The rated burst pressure for this device is 22 atmospheres.A visual and microscopic examination observed no damage to the tip of the device.A visual and tactile examination found the shaft of the device to be kinked at more than one location.This type of damage is consistent with excessive force being applied to the device.Both markerbands were undamaged and present on the shaft of the device.
 
Event or Problem Description
Reportable based on device analysis completed on 10-jun-2021.It was reported that inflation failure was encountered.The 70% stenosed target lesion was located in the mildly tortuous and moderately calcified right superficial femoral artery.A 6.0 x 200, 135cm mustang balloon catheter was advanced for dilation.However, during inflation, the shape of the balloon did not change.The device was removed and the procedure was completed with another of the same device.There were no patient complications reported and the patient condition was good.However, returned device analysis revealed balloon longitudinal tear.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12085604
Report Number2134265-2021-08078
Device Sequence Number3870118
Product Code LIT
UDI-Device Identifier08714729793380
UDI-Public08714729793380
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K103751
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/16/2023
Device Model Number24673
Device Catalogue Number24673
Device Lot Number0026367697
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/26/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/10/2021
Initial Report FDA Received Date06/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR